Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Weight Loss Surgery
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 05-16-2013, 04:05 AM   #1
Way too much time on my hands!
 
SkeeterN's Avatar
 
Join Date: Jun 2004
Location: West Central Ohio
Posts: 18,381
Gallery: SkeeterN
Stats: 4'10 and 170/115 (5 or so pounds up or down)
WOE: Atkins
Start Date: April 2004
My sister-in-law wanted me to ask

Oh March the 15th I had gastric bypass surgery. I am diabetic and my B.S. has been in the 70 to 90 range . I am having nausea/dry heaves every morning. Is this a side effect? What am I doing wrong!!! the nausea make me tired. I am walking but do want to increase but this side effect? It is making it hard.
SkeeterN is offline   Reply With Quote

Sponsored Links
Old 05-16-2013, 10:18 AM   #2
Way too much time on my hands!
 
myyellowstang's Avatar
 
Join Date: Jul 2003
Location: Lone Star State
Posts: 14,896
Gallery: myyellowstang
Stats: 286/142/135
How much fluid are you getting in? Nausea is NOT considered normal for RNY, but it is actually very common. This is typically due to dehydration or eating what you shouldn't. At two months out you have probably been advanced to regular foods, albeit in very small amounts.

I can say from my own experience that I had nausea every morning if I attempted anything but water for the first hour or so. No dry heaves, just an uneasy stomach. I had to "prime the pump" so to speak with water and then I could eat something - yogurt or protein drink - without feeling queasy.

Depending on how much you are drinking and how long the overnight period was you went without water, my bet would be dehydration. Nausea/vomiting is the biggest symptom. Have you called your doctor at all? If not, you really need to. Once you get dehydrated it's really hard to turn that back around as early out as you are without medical intervention.
__________________
Heather
Since 2008 my team has raised over $48,000 for The DFW Breast Cancer 3 Day Walk.
myyellowstang is offline   Reply With Quote
Old 05-16-2013, 10:18 AM   #3
Way too much time on my hands!
 
myyellowstang's Avatar
 
Join Date: Jul 2003
Location: Lone Star State
Posts: 14,896
Gallery: myyellowstang
Stats: 286/142/135
And, I was pretty much exhausted the first few months as a general rule. You aren't taking in enough calories to support anything so your body responds.
myyellowstang is offline   Reply With Quote
Old 05-16-2013, 10:30 AM   #4
Way too much time on my hands!
 
SkeeterN's Avatar
 
Join Date: Jun 2004
Location: West Central Ohio
Posts: 18,381
Gallery: SkeeterN
Stats: 4'10 and 170/115 (5 or so pounds up or down)
WOE: Atkins
Start Date: April 2004
She said that this happens after she takes her diabetic pills. That the nausea is tremendous. Her blood sugar is so low it stands to reason (my opinion) that maybe she needs to either wait to take the meds or something
SkeeterN is offline   Reply With Quote
Old 05-16-2013, 10:38 AM   #5
Way too much time on my hands!
 
myyellowstang's Avatar
 
Join Date: Jul 2003
Location: Lone Star State
Posts: 14,896
Gallery: myyellowstang
Stats: 286/142/135
She needs to call her doctor. RNY stabilizes diabetics so quickly that most will not need the meds when they leave the hospital. If they haven't adjusted her medication doses from her pre-surgery amount then likely she is taking what she doesn't need.

She needs to talk to or go see her doctor as soon as possible. Although common, n/v is NOT normal. It indicates something is wrong. In this case it might be something as simple as the meds or a fluid deficiency, but never accept it as normal.
myyellowstang is offline   Reply With Quote
Old 05-20-2013, 06:50 PM   #6
Moderator
 
Maryposa's Avatar
 
Join Date: Jul 2008
Location: Orange County, CA
Posts: 7,434
Gallery: Maryposa
Stats: 355/181.0/169
WOE: VSG + NK
Start Date: 1997; Recommit May 2007 @355; VSG March 2010
Quote:
Originally Posted by myyellowstang View Post
She needs to call her doctor. RNY stabilizes diabetics so quickly that most will not need the meds when they leave the hospital. If they haven't adjusted her medication doses from her pre-surgery amount then likely she is taking what she doesn't need.

She needs to talk to or go see her doctor as soon as possible. Although common, n/v is NOT normal. It indicates something is wrong. In this case it might be something as simple as the meds or a fluid deficiency, but never accept it as normal.
ITA!

My BFF since HS had a RNY and went home OFF OF MEDS! But of course this is not something we can tell you what to do on, she needs to ask her Dr ASAP!
Maryposa is offline   Reply With Quote
Old 05-25-2013, 09:44 AM   #7
Way too much time on my hands!
 
lisabinil's Avatar
 
Join Date: Apr 2007
Location: suburbs of Chicago
Posts: 18,018
Gallery: lisabinil
Stats: 287/Restart 206/177/160 5'6"
WOE: Healthy Carb for Optimum Health
Start Date: 2/4/10
Quote:
Originally Posted by SkeeterN View Post
She said that this happens after she takes her diabetic pills. That the nausea is tremendous. Her blood sugar is so low it stands to reason (my opinion) that maybe she needs to either wait to take the meds or something

Is she on metformin? Non wls surgery peeps sometimes have problems with this med ie nausea/diahrhea.
lisabinil is offline   Reply With Quote
Old 07-22-2013, 07:11 PM   #8
Big Yapper!!!!
 
Leslie-San's Avatar
 
Join Date: Jan 2003
Location: Lehigh Valley, PA (missing the NJ Coast)
Posts: 8,911
Gallery: Leslie-San
WOE: WLS
I never had this problem w/my initial RNY. I don't take those pills but.... I will say that after the revision I have had this almost every day for a year now..maybe five days total I didn't.

I have sinus drainage and I'm thinking that's what it is. I can't even drink water, it makes me nauseous.

Don't know if she has any of these issues.
Leslie-San is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:44 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.